Tornadoes · United States · Oklahoma · 2021
EF0 tornado, Broken Arrow, Oklahoma, November 10, 2021
This EF0 tornado ran 0.4 miles across Wagoner County on November 10, 2021, touching down at 7:26 PM CST and reaching 100 yards wide. It killed nobody, and did $75,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- November 10, 2021
- Touchdown
- 7:26 PM CST (01:26 UTC)
- Lifted
- 7:27 PM CST (01:27 UTC)
- On the ground
- 1 minutes
- Path length
- 0.4 miles (0.6 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- County
- Wagoner County
- Touchdown point
- 36.118, -95.761
- Lift-off point
- 36.120, -95.755
- Record number
- 2111101926-01
The damage survey
16 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- several barns damaged, grain silo damaged
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Strong to severe thunderstorms developed into eastern Oklahoma during the evening of the 10th, ahead of a cold front approaching the area. In response to a strong upper level disturbance translating into the Southern Plains from the west during the day, wind fields and low level wind shear strengthened across eastern Oklahoma ahead of the approaching thunderstorms. The thunderstorms organized into a squall line that moved across the area, with the strongest storms producing damaging wind. A portion of the line of thunderstorms accelerated forward, and low-level circulations developed along the leading edge of this portion of the line, which resulted in several brief tornadoes.
This brief tornado damaged barns, snapped large tree limbs, and damaged a small grain silo just east of County Line Road on E 31st Street, and then dissipated in open country north of E 31st Street. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Nov 10, 5:21 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 10, 5:21 PM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 521 PM CST Wed Nov 10 2021 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 139 PM CST Wed Nov 10 2021 Cap continues to slowly erode this afternoon in association with stronger forcing/low level moisture transport ahead of approaching upper trough. Extensive cloud cover, including scattered showers have inhibited stronger surface heating but still expect SBCAPES to climb into the 1000-1300 J/kg range by late afternoon. Strong to severe storms are expected to develop in the 22-00Z time frame west of Tulsa along frontal boundary with convective line moving into the metro by early evening. Although deep layer shear will be somewhat marginal, steep mid level lapse rates and low wet bulb zero heights will support the potential for severe hail. Further south, across southeast Oklahoma, a discrete thunderstorm or two may develop ahead of main convective line. 0-1 km shear will increase into the 35-40 knot range in association with low level jet and at least a limited tornado threat with large hail/damaging winds will persist through the evening hours. In addition, brief heavy rainfall will be possible over much of the region as PWAT values climb to around 1.25 inches, which is 2 standard deviations from normal. With dormant vegetation over some of the area, localized flooding will be possible with a few of the stronger storms. The overall severe threat will begin to slowly diminish as line of storms move into northwest Arkansas late this evening with the heavier precipitation shifting east of area around 3 am. && .LONG TERM... (Thursday through next Tuesday) Issued at 139 PM CST Wed Nov 10 2021 Cooler conditions into Thursday behind front with high temperatures in the lower 60s. A secondary mid level vort max will rotate around backside of stronger upper low developing over the western Great Lakes region late Thursday night into early Friday morning. A few light rain showers will be possible during this time across NE OK/NW AR with a secondary surge of cooler air into the day Friday. 1026 MB surface high pressure progged to build over the region by Saturday morning and with light winds/clear skies, expect the potential for a more widespread freeze. Another weak cold front will move through on Sunday but with limited moisture to work with, any precipitation would be light a best. As zonal flow aloft becomes established into the early part of next week, warmer conditions are expected with increasing southerly winds. && .AVIATION... (00Z TAFS) Issued at 505 PM CST Wed Nov 10 2021 Cluster of thunderstorms will likely impact the NE OK TAF sites between the 00-04Z time period with LIFR visibilities in the stronger storms. Similar brief/tempo conditions are expected at MLC and NW AR TAF sites later this evening. Behind the main convective line, a brief period of stratiform precip with higher based VFR ceilings will be possible before skies clear from west to east between 06-09Z. Also a period of gusty northwest winds behind the front, especially at E OK TAF sites, before decreasing Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 63 42 55 / 80 0 20 0 FSM 49 64 42 59 / 100 0 10 20 MLC 46 63 42 58 / 100 0 0 10 BVO 42 61 40 53 / 80 0 20 0 FYV 43 60 37 54 / 100 0 10 20 BYV 45 58 40 51 / 100 0 10 10 MKO 45 61 42 54 / 90 0 10 10 MIO 43 59 40 51 / 90 0 20 10 F10 45 63 41 56 / 90 0 10 10 HHW 49 64 41 61 / 100 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...12
Hazardous weather outlook, Nov 10, 4:38 PM CST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 PM CST Wed Nov 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 PM CST Wed Nov 10 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered strong thunderstorms have started to develop across portions of eastern Oklahoma late this afternoon. The thunderstorm activity will likely continue to increase in coverage and intensity into the evening hours. Some of these storms could be severe with damaging winds and hail to the size of quarters the main concerns. Although the overall tornado threat is limited, the potential for a tornado or two will exist for a short time early this evening across southeast Oklahoma. The overall severe weather potential will begin to decrease as storms move into northwest Arkansas late this evening although a few strong storms could persist. In addition to the severe thunderstorm potential, localized heavy rainfall and flash flooding are possible through the evening hours. The heavier precipitation will shift east of northwest Arkansas between Midnight and 3 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... A reinforcing cold front will pass Thursday night with gusty northerly winds and cooler temperatures on Friday. Dry and cooler weather continues through the weekend with warmer temperatures and a return to southerly winds by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 10, 6:38 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
638 PM CST Wed Nov 10 2021
OKZ054-059-110115-
Osage OK-Pawnee OK-
638 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern Osage
and southeastern Pawnee Counties through 715 PM CST...
At 638 PM CST, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Sperry... Westport...
Terlton... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3627 9652 3631 9600 3616 9600 3617 9654
TIME...MOT...LOC 0038Z 259DEG 49KT 3625 9643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LacySpecial weather statement, Nov 10, 6:47 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CST Wed Nov 10 2021
OKZ054>056-110130-
Osage OK-Nowata OK-Washington OK-
647 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of east central Osage,
central Washington and western Nowata Counties through 730 PM CST...
At 647 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
west of Ochelata, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Barnsdall...
Ochelata... Delaware...
Lenapah... Bartlesville Municipal Airport...
Okesa... Nelagoney...
Tallant... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3695 9564 3666 9550 3650 9625 3668 9626
TIME...MOT...LOC 0047Z 248DEG 39KT 3662 9606
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Nov 10, 6:54 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
654 PM CST Wed Nov 10 2021
OKZ055-056-110130-
Nowata OK-Washington OK-
654 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northeastern
Washington and northern Nowata Counties through 730 PM CST...
At 654 PM CST, Doppler radar indicated a strong thunderstorm over
Wann, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
South Coffeyville... Lenapah...
Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3694 9541 3694 9543 3685 9543 3681 9594
3700 9587 3700 9541
TIME...MOT...LOC 0054Z 251DEG 39KT 3691 9578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Nov 10, 7:00 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CST Wed Nov 10 2021
OKZ054-055-060-061-110130-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
700 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern Rogers,
southeastern Osage, southern Washington and northeastern Tulsa
Counties through 730 PM CST...
At 700 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Avant to 3 miles west of Skiatook to 5 miles
east of Walnut Creek State Park. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Owasso...
Skiatook... Collinsville...
Sperry... Oologah...
Ramona... Avant...
Talala... Vera...
Turley... Tulsa International Airport...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3660 9564 3636 9568 3621 9582 3620 9624
3622 9625 3623 9627 3638 9612 3653 9611
3660 9581
TIME...MOT...LOC 0100Z 272DEG 35KT 3649 9604 3638 9606 3626 9618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LacyLocal storm report, Nov 10, 7:01 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 11 W SAPULPA 36.00N 96.31W
11/10/2021 E65 MPH CREEK OK STORM CHASER
&&Special weather statement, Nov 10, 7:01 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CST Wed Nov 10 2021
OKZ060-064-066-067-110130-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
701 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Creek, west
central Wagoner, northwestern Okmulgee and southeastern Tulsa
Counties through 730 PM CST...
At 701 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
south of Kellyville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bristow... Bixby...
Sapulpa... Jenks...
Glenpool... Kiefer...
Mounds... Kellyville...
Slick... Jenks Riverside Airport...
Stonebluff... Liberty...
Hectorville... Leonard...
This includes Interstate 44 between mile markers 190 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.
&&
LAT...LON 3566 9646 3593 9640 3609 9585 3587 9571
TIME...MOT...LOC 0101Z 247DEG 24KT 3588 9624
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
1.4 hours before the tornado, 179 km from the path. November 11, 2021.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -28 J/kg
- Surface CAPE
- 1559 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
- 0-3 km lapse rate
- 6.2 K/km
The surface observations
Tulsa International Airport(Aw) (TUL), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 18 km away, was scanning. The volume nearest the touchdown began at 01:22 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2021 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of November 10, 2021
3 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 10 | 6:35 PM CST | Unrated | Stephens, OK | 4.0 | 100 | |||
| November 10 | 7:14 PM CST | EF0 | Tulsa, OK | 0.5 | 150 | $25,000 | ||
| November 10 | 7:29 PM CST | EF0 | Rogers, OK | 0.3 | 80 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.